MAUDE Adverse Event Report: BECTON DICKINSON SYRINGE CATHETER TIP 50ML; SYRINGE, IRRIGATING (NON DENTAL)

BECTON DICKINSON SYRINGE CATHETER TIP 50ML; SYRINGE, IRRIGATING (NON DENTAL)
Catalog Number 309620
Medical Device Problem Codes Contamination (1120); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material: 309620 batch#: unknown it was reported by the customer that unknown substance found in 50ml syringe.Syringe.Is unsterile.Unknown substance found in 50ml syringe.Syringe is unsterile.Additional information: 1.Lot number is 3273719 2.Date was 4-24-24 3.No injury to patient or staff.Item was not used/opened.
 
Event or Problem Description
No additional information received material: 309620 batch#: 3273719 it was reported by the customer that unknown substance found in 50ml syringe.Syringe is unsterile.Verbatim: unknown substance found in 50ml syringe.Syringe is unsterile.Comments on 25/04/2024 1.Lot number is 3273719 2.Date was 4-24-24 3.No injury to patient or staff.Item was not used/opened.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up.It was reported an unknown substance was in a 50ml syringe.As a sample was not returned, a thorough sample evaluation could not be performed.To aid in the investigation, two photos were provided for evaluation by our quality team.One photo shows a packaging blister top web and the other photo a syringe in its packaging blister.The syringe barrel flange has foreign matter.No other defects or imperfections were observed.A device history record review was completed for provided material number 309620, lot 3273719.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed, but without the actual physical sample analysis a probable root cause could not be offered.

Brand Name
SYRINGE CATHETER TIP 50ML
Common Device Name
SYRINGE, IRRIGATING (NON DENTAL)
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19219845
Report Number1911916-2024-00300
Device Sequence Number18169205
Product Code KYZ
UDI-Device Identifier30382903096207
UDI-Public(01)30382903096207
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309620
Device Lot Number3273719
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Supplement Date Received by Manufacturer05/03/2024
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown